Taking Too Much Tylenol Can Be Dangerous

By: Ashley Davidson
By: Ashley Davidson

In the ads the Vice President of sales at the company, Brenda Bass, says, "Your health is important to us, so if you're not going to take the recommended dose of our medicine, I'd rather you just didn't take it."

Tylenol is an analgesic that is contained in 200 over-the-counter medications. People may not understand they are exceeding the recommended dosage when they take two or more medications with Tylenol in it. Taking more than eight extra-strength Tylenol a day, or 12 regular Tylenol is considered overdosing.

Jim Morris is the Pharmacy Director at Greenview Hospital. He says, “The best advice is not to exceed the directions given by your doctor. The problem with Tylenol is, if you start taking 3-4 tablets every time, in less than 24 hours you could overdose yourself and cause severe liver damage."

There are no immediate symptoms of overdosing of Tylenol. After 48 hours, the user’s skin could turn yellow because the liver starts to break down. That's because pathways that normally detoxify the body's system become saturated and no longer work.

To take a quiz to find out if you are taking too much Tylenol visit www.tylenol.com for more information.


WBKO 2727 Russellville Road Bowling Green, KY 42101-3976 Phone: 270-781-1313 After Hours Hotline: 270-781-6397 Fax: 270-781-1814
Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 981276 - wbko.com/a?a=981276
Gray Television, Inc.